Systèmes dynamiques
Itération de pliages de quadrilatères
[Iteration of quadrilateral foldings]
Comptes Rendus. Mathématique, Volume 338 (2004) no. 3, pp. 235-238.

Starting with a quadrilateral q0=(A1,A2,A3,A4) of 2 , one constructs a sequence of quadrilaterals qn=(A4n+1,…,A4n+4) by iteration of foldings: qn=ϕ4ϕ3ϕ2ϕ1(qn−1) where the folding ϕj replaces the vertex number j by its symmetric with respect to the opposite diagonal.

We study the dynamical behavior of this sequence. In particular, we prove that:

– The drift v:= lim n 1 nq n exists.

– When none of the qn is isometric to q0, then the drift v is zero if and only if one has max a j + min a j 1 2a j , where a1,…,a4 are the sidelengths of q0.

– For Lebesgue almost all q0 the sequence (qnnv)n⩾1 is dense on a bounded analytic curve with a center, or an axis of symmetry. However, for Baire generic q0, the sequence (qnnv)n⩾1 is unbounded.

Partant d'un quadrilatère q0=(A1,A2,A3,A4) de 2 , on construit une suite qn=(A4n+1,…,A4n+4) de quadrilatères par itération de pliages : qn=ϕ4ϕ3ϕ2ϕ1(qn−1), où le pliage ϕj remplace le sommet numéro j par son symétrique par rapport à la diagonale opposée. Dans cette Note, nous étudions le comportement dynamique de la suite qn.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2003.12.011
Benoist, Yves 1; Hulin, Dominique 2

1 École normale supérieure-CNRS, 45, rue d'Ulm, 75230 Paris, France
2 Université Paris-Sud, bâtiment 425, Orsay 91405, France
@article{CRMATH_2004__338_3_235_0,
     author = {Benoist, Yves and Hulin, Dominique},
     title = {It\'eration de pliages de quadrilat\`eres},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {235--238},
     publisher = {Elsevier},
     volume = {338},
     number = {3},
     year = {2004},
     doi = {10.1016/j.crma.2003.12.011},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2003.12.011/}
}
TY  - JOUR
AU  - Benoist, Yves
AU  - Hulin, Dominique
TI  - Itération de pliages de quadrilatères
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 235
EP  - 238
VL  - 338
IS  - 3
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2003.12.011/
DO  - 10.1016/j.crma.2003.12.011
LA  - fr
ID  - CRMATH_2004__338_3_235_0
ER  - 
%0 Journal Article
%A Benoist, Yves
%A Hulin, Dominique
%T Itération de pliages de quadrilatères
%J Comptes Rendus. Mathématique
%D 2004
%P 235-238
%V 338
%N 3
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2003.12.011/
%R 10.1016/j.crma.2003.12.011
%G fr
%F CRMATH_2004__338_3_235_0
Benoist, Yves; Hulin, Dominique. Itération de pliages de quadrilatères. Comptes Rendus. Mathématique, Volume 338 (2004) no. 3, pp. 235-238. doi : 10.1016/j.crma.2003.12.011. http://www.numdam.org/articles/10.1016/j.crma.2003.12.011/

[1] Y. Benoist, D. Hulin, Itération de pliages de quadrilatères, Preprint, 2003

[2] Bos, H.; Kers, C.; Oort, F.; Raven, D. Poncelet's closure theorem, Exposition. Math., Volume 5 (1987), pp. 289-364

[3] Charter, K.; Rogers, T. The dynamics of quadrilateral folding, Experiment. Math., Volume 2 (1993), pp. 209-222

[4] Esch, J.; Rogers, T. Dynamics on elliptic curves arising from polygonal folding, Discrete Comput. Geom., Volume 25 (2001), pp. 477-502

[5] Griffiths, P.; Harris, J. On Cayley's explicit solution to Poncelet porism, Enseign. Math., Volume 24 (1978), pp. 31-40

Cited by Sources: